Ask The Doctor > Questions & Answers > Magnesium citrate side effects

Magnesium citrate side effects

Patient: Due for surgery on monday. she was told to drink magnesium citrate for bowel cleansing. What side effects can come from this liquid?. She has stiffening right arm and shoulder unbearable pain.

 

 

Doctor: Magnesium citrate is not known to cause shoulder or arm pain. Its side effects are almost always related to the gastroin testinal tract and include abdominal pain, increased thirst, diarrhea, dehydration and nausea. She will require a thorough evaluation to determine the cause of her symptoms.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment